This version was machine-translated from German and has not been medically reviewed. The authoritative version is the German version.
Thompson score in neonatal encephalopathy
9 clinical signs of encephalopathy in the newborn, total 0–22; total only, without severity grades (not confirmed in the original)
Calculation aid for healthcare professionals: the calculator reproduces what the sources cited assign to the inputs. Clinical assessment and every treatment decision remain with the treating physician. Inputs and results are not stored.
Frequently asked questions
Thompson score in neonatal encephalopathy: What does this calculator compute?
Thompson score (Thompson 1997) for newborns with encephalopathy after perinatal oxygen deprivation: muscle tone, consciousness, seizures, posture, Moro reflex, grasp reflex, sucking, respiration and fontanelle with 0–3 points each, total 0–22. With reservation: the table comes from two freely licensed reprints; the original has not been read. The calculator does not show severity grades because they appear only in secondary sources.
Thompson score in neonatal encephalopathy: Which sources is this calculator based on?
Thompson CM, Puterman AS, Linley LL, Hann FM, van der Elst CW, Molteno CD, Malan AF: The value of a scoring system for hypoxic ischaemic encephalopathy in predicting neurodevelopmental outcome (Acta Paediatr 86:757–761) (1997); Robertson NJ, Hagmann CF, Acolet D, et al.: Cooling in a low-resource setting: a pilot feasibility and safety study of a simple, low cost method of whole body cooling for neonatal encephalopathy (Trials 12:138), Table 1 (2011); J Clin Diagn Res: reprint of the Thompson table (J Clin Diagn Res 2016) (2016)
